MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-20
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured ophthalmic artery segment aneurysm with a max diameter of 6 mm and a 6 mm neck diameter.It was noted that the patient's vessel tortuosity was severe.The landing zone was 3.9 mm distally and 4mm proximally.Dual antiplatelet treatment (dapt) was administered.The pru level was unknown.It was reported that the customer, following their usual practice, unwrapped the packaging of the flow-diverting stent and manually unfolded the small wings of the stent.The device was then hydrated before proceeding with its delivery.The stent catheter reached the m2 segment of the middle cerebral artery, and the surgeon began advancing the stent.After the stent was positioned, the stent was delivered.The tip end of the stent was opened in the straight section of the middle cerebral artery m1.After the stent was opened, it was pulled back to the internal carotid artery as a whole, and deployed in the middle section.Because the blood vessel was a little tortuous, the stent had not been opened at the bend, and there had been a kink.At that time, the surgeon attempted to deploy more of the stent and to fully retrieve the kinked section, but the stent still did not open.The customer believed the stent was defective and decided to replace it.After replacing the stent and repeating the same procedure, the stent successfully opened, and the surgery was completed smoothly.After replacing the stent, significant contrast retention was observed within the aneurysm.Postoperative anteroposterior and lateral angiography showed that the blood vessels remained patent.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a precision medical 5f115 guide catheter.
 
Additional Manufacturer Narrative
B5: additional information received g4: pma information provided h6: additional code added based on review of previously reported information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the stent not opening, even after retrieving the damage part, was undetermined.It was clarified that the middle section of the pipeline did not open, the pipeline had not been placed in a vessel bend when it failed to open, and there were no additional steps or other devices attempted to open the pipeline.
 
Additional Manufacturer Narrative
H3 product analysis: drawing(s) referenced: n/a.As found condition: the pipeline flex shield braid was returned for analysis within shipping box; and within a plastic bio-pouch.The pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.In addition, the middle section was found to be fully opened and no damage.No other anomalies were observed.Testing/analysis: n/a.Conclusion based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at middle section as the middle section of the braid was found to be fully opened and no damage.However, the root cause could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The pipeline was positioned in a bend.It was noted the patient's vessel tortuosity was severe.It is likely that the severe vessel tortuosity may have contributed to the reported issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis: drawing(s) referenced: n/a ¿as found condition: the pipeline flex shield braid was returned for analysis within shipping box; and within a plastic bio-pouch.The pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.In addition, the middle section was found to be fully opened and no damage.No other anomalies were observed.Testing/analysis: n/a conclusion based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at middle section as the middle section of the braid was found to be fully opened and no damage.However, the root cause could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The pipeline was positioned in a bend.It was noted the patient's vessel tortuosity was severe.It is likely that the severe vessel tortuosity may have contributed to the reported issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24132266
Report Number2029214-2026-00120
Device Sequence Number13360739
Product Code OUT
UDI-Device Identifier00763000284275
UDI-Public(01)00763000284275(17)280626(10)D047978
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-20
Device Catalogue NumberPED2-375-20
Device Lot NumberD047978
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer01/26/2026
03/17/2026
Not provided
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/17/2026
04/01/2026
04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale